Cefoperazone induced gastrointestinal bleeding

Goutham Reddy Katukuri, Raja Naga Mahesh Maddala, Kusugodlu Ramamoorthi, Manjunatha Hande

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Cefoperazone is a beta-lactam antibiotic which is frequently used in treating a variety of gram positive and gram negative infections. The chemical structure of cefoperazone contains a side chain of N-methylthiotetrazole which can inhibit vitamin K metabolism resulting in hypoprothombinemia. We report a case of cefoperazone induced coagulopathy manifesting as gastrointestinal bleeding. A Naranjo assessment score of 5 was obtained, indicating a probable relationship between the patient’s coagulation function disorder and her use of the suspect drug.

Original languageEnglish
Pages (from-to)OD10-OD11
JournalJournal of Clinical and Diagnostic Research
Volume10
Issue number8
DOIs
Publication statusPublished - 01-08-2016

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Fingerprint Dive into the research topics of 'Cefoperazone induced gastrointestinal bleeding'. Together they form a unique fingerprint.

  • Cite this